Hyperhomocysteinemia as a Common Denominator: Linking Posterior Subcapsular Cataract and Pulmonary Thromboembolism.
Аннотация
Hyperhomocysteinemia (HHcy) is a condition that can lead to serious blood clotting and vascular problems. However, its effects on the eyes are less well characterized. A link between high homocysteine levels and the formation of cataracts, especially posterior subcapsular cataracts, has been established. It's thought to be caused by damage to the lens proteins due to oxidative stress. We encountered a 40-year-old man who had a severe pulmonary embolism and was experiencing vision problems. We found that he had bilateral cataracts and high homocysteine levels (98 µmol/L). Despite testing for other conditions that could cause thromboembolism, no alternative etiology was identified after extensive evaluation. This led us to believe that his high homocysteine levels were likely the underlying cause. He was treated with thrombolytics, anticoagulants, and vitamins to lower his homocysteine levels. He was also referred for cataract surgery. This case shows how important it is to consider HHcy in patients who have cataracts at a young age, also highlighting its role as a systemic problem affecting both the blood vessels and the eyes.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.